MAUDE Adverse Event Report: CONMED UTICA LINVATEC H/C LIGHTWAVE ABLATOR; GEI - ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA LINVATEC H/C LIGHTWAVE ABLATOR; GEI - ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number IA-2379
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Please note this report is being resubmitted following an unsuccessful submission attempt on (b)(6) 2021 due to a system error.The reported event of ¿tip of the product melted¿ is confirmed.Visual examination of the returned used device found the coating (insulation) burned at the ablator head.The tip ceramic appears to be intact.The device appears to have been used based on the condition of the electrode showing signs of activation.Examination performed; no other discrepancies were found.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A 2 year lot history review found 2 events for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 8 complaints, regarding 10 devices, for this device family and failure mode.During this same time frame 44,189 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0002.Per the instructions for use, the user is advised the following: if any visual defects are noticed in the insulation, or the ceramic/insulation is damaged in any way, stop using the device immediately and replace the device.Examine all accessories and connections to the generator before use.Lightwave ablators must only be used in a conductive fluid medium to avoid insulation damage.High power generator settings, and prolonged use, may result in damage to the insulation, melting of the electrode tip or increased risk of patient burns.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the ia-2379, lightwave ablator was used in a video arthroscopy procedure on (b)(6) 2021.According to the customer, ¿the tip of the product, melted.¿ the procedure was completed using another of the same device.There was no surgical delay reported.There was no injury or impact to the male patient reported.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
LINVATEC H/C LIGHTWAVE ABLATOR
Common Device Name
GEI - ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
MDR Report Key12411266
Report Number1320894-2021-00355
Device Sequence Number3661748
Product Code GEI
UDI-Device Identifier10845854040355
UDI-Public(01)10845854040355(17)231125(30)1(10)201811261
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K083281
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/25/2023
Device Catalogue NumberIA-2379
Device Lot Number201811261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2021
Initial Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1